Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 18, 2018, 3:13 PM EDT for Wheeler County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2018, 3:13 PM EDT (19:13 UTC)
- Expired
- Jul 18, 2018, 3:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 101 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1378 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
132
WWUS82 KFFC 181913
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
313 PM EDT WED JUL 18 2018
GAZ110-111-181945-
Wheeler GA-Telfair GA-
313 PM EDT WED JUL 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEELER AND EASTERN
TELFAIR COUNTIES UNTIL 345 PM EDT...
At 313 PM EDT...a strong thunderstorm was over Towns, or 8 miles
southeast of McRae...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McRae, Lumber City, Scotland, Towns, Jordan and Spring Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3188 8287 3206 8288 3211 8262 3210 8261
3208 8262 3207 8261 3203 8261 3200 8258
3195 8257 3193 8259 3194 8260 3192 8263
3192 8268 3191 8268 3190 8269 3190 8270
3189 8271 3187 8275
TIME...MOT...LOC 1913Z 267DEG 10KT 3198 8279
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 18, 2:01 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 18, 2:01 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 201 PM EDT Wed Jul 18 2018 .PREV DISCUSSION... /Issued 1032 AM EDT Wed Jul 18 2018/ UPDATE... The forecast is in good shape this morning and the area is off to a quiet start. A quick sfc analysis reveals a frontal boundary situated across the CWA. This boundary may make it slightly further south by this afternoon before stalling. Given its presence across the CWA...it is expected to the primary focus for convection this afternoon and evening as daytime heating peaks. Convection will be most likely in the vicinity of the frontal boundary and areas southward. Similar to the previous forecast...this still looks to be in the CSG to MCN vicinity and southward...tho may need to show higher POPs closer to ATL metro where hi-res CAMs still suggest at least isolated activity. Kovacik PREV DISCUSSION... /Issued 715 AM EDT Wed Jul 18 2018/ PREV DISCUSSION... /issued 335 AM EDT Wed Jul 18 2018/ SHORT TERM /Today through Thursday/... The short term period begins with a tranquil morning and shower activity abating along frontal boundary. Front will continue to sink south through today with some mid level drier air working in its wake. Focus will decidedly be in the CSG to MCN areas and points southward where precipitable water will be well in excess of 2 inches and there is instability near 2000 J/KG. This should be more than enough to warrant likely pops for the southern tier although should be mainly heavy rainers with continued warm mid level temps. The big question will be the transition zone near the Atlanta metro as to how much dry air works into the area and does this shut off pops completely. Although there is no doubt PWs will drop off, still could see 1.75 in values which should be supportive of isolated pops at a minimum. This is supported well by the NAMNest which shows activity firing along i20 after 18Z. As weak low forms along stalled boundary for Thu, this will allow deep moisture return back northward. Cutoff for likely pops will roughly be over the same zone but mid range scattered pops will be much further north along I85. Some cooler mid level temps along the transition zone over North GA, so may see potential for slightly increased strong to isolated severe storms. Deese LONG TERM /Thursday Night through Tuesday/... Extended forecast period continues to look somewhat unsettled, especially the beginning as a fairly high amplitude upper-level pattern evolves. By Friday, region comes under increasing northwesterly flow aloft as eastern U.S. upper low deepens. Saturday still appears to be an active weather day as a fairly strong short wave sweeps through the base of the upper low driving a surface cold front into the state. Moderately unstable atmosphere and strengthening mid-level winds combine with the enhanced lift for what looks to be a good chance for organized, strong to severe convection. Some drier air tries to push in from the northwest behind this system, however persistent weak upper troughing across the eastern U.S. and a lingering surface boundary across the region should keep chance POPs going into the middle of next week. 20 && .AVIATION... 18Z Update... Convection has begun to initiate across central Georgia this afternoon...and a TEMPO remains in place for CSG and MCN into the evening. Will watch trends for metro ATL and AHN sites over the next few hours but for now think VCSH should handle it. VFR conditions are expected into the overnight. Some indication MVFR to perhaps IFR cigs with some fog will develop but that will be somewhat dependent on today's convection. For now will only keep sub-VFR cigs across MCN and AHN where best moisture looks to exist. Should see regular cu field again Thursday with better chance for convection. Winds will remain mainly NW this afternoon and evening tho could flirt with NE at times. Predominant shift to NE should hold off until about 06-08z timeframe and then remain on the east side. Speeds should remain under 7kts today but increase to 7-10kts Thursday. //ATL Confidence...18Z Update... Medium on convective potential today. Medium on overnight cig trends. High on all other elements. Kovacik && .PRELIMINARY POINT TEMPS/POPS... Athens 90 72 87 71 / 30 30 60 40 Atlanta 91 74 88 72 / 30 30 50 30 Blairsville 86 65 82 67 / 30 20 50 30 Cartersville 91 70 89 71 / 20 10 50 30 Columbus 92 75 91 74 / 60 40 50 40 Gainesville 89 71 86 70 / 30 30 50 30 Macon 91 73 89 73 / 60 40 60 50 Rome 91 69 90 71 / 10 10 30 30 Peachtree City 91 72 89 71 / 30 30 50 30 Vidalia 91 74 88 73 / 60 60 70 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....20 AVIATION...Kovacik
Hazardous weather outlook, Jul 18, 12:14 PM EDT, 2 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1214 PM EDT Wed Jul 18 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1214 PM EDT Wed Jul 18 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across central Georgia this afternoon and tonight. Isolated thunderstorms are possible across the north. The main hazard will be locally heavy rainfall. Heavy rainfall could cause temporary street flooding and ponding of water in low lying areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous thunderstorms are expected Thursday through Tuesday. A few strong to severe thunderstorms will be possible each day with strong, gusty winds, frequent lightning, and very heavy rainfall. A strong storm system approaching the region Friday and moving across the area Saturday will increase the chances for severe thunderstorms those two days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 18, 3:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
313 PM EDT WED JUL 18 2018
GAZ110-111-181945-
Wheeler GA-Telfair GA-
313 PM EDT WED JUL 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEELER AND EASTERN
TELFAIR COUNTIES UNTIL 345 PM EDT...
At 313 PM EDT...a strong thunderstorm was over Towns, or 8 miles
southeast of McRae...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McRae, Lumber City, Scotland, Towns, Jordan and Spring Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3188 8287 3206 8288 3211 8262 3210 8261
3208 8262 3207 8261 3203 8261 3200 8258
3195 8257 3193 8259 3194 8260 3192 8263
3192 8268 3191 8268 3190 8269 3190 8270
3189 8271 3187 8275
TIME...MOT...LOC 1913Z 267DEG 10KT 3198 8279
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:39 PM EDT | Special Weather Statement | FFC | Oglethorpe | 36 min |
| Jul 17, 9:04 PM EDT | Special Weather Statement | FFC | Wheeler | 41 min |
| Jul 17, 10:43 PM EDT | Special Weather Statement | FFC | Wilkes | 32 min |
| Jul 18, 6:34 PM EDT | Special Weather Statement | FFC | Houston | 26 min |
| Jul 18, 6:48 PM EDT | Special Weather Statement | FFC | Laurens | 42 min |
| Jul 18, 7:09 PM EDT | Special Weather Statement | FFC | Bleckley, Houston, Peach | 51 min |
| Jul 18, 7:22 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 23 min |
| Jul 18, 7:49 PM EDT | Special Weather Statement | FFC | Upson | 41 min |
| Jul 18, 7:50 PM EDT | Special Weather Statement | FFC | Dodge, Laurens | 40 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.